Butterfly pattern hypopigmentation with antitubercular treatment

M. C. Gupta, Niti Mittal, Meenakshi Chaudhary

Abstract


Standard short course chemotherapy is the key element of the DOTS strategy and these drugs cause different kinds of cutaneous adverse drug reactions that usually occur within 2 months of initiation of treatment in around 97% of the patients. We hereby report a case of a 16-year-old female patient who developed butterfly pattern hypopigmented rashes after 3 months of starting on category 1 antitubercular treatment (ATT). Other causes with similar picture were ruled out with additional investigations and the case was confirmed as ATT induced hypopigmented rash. WHO-UMC causality assessment showed a probable association.


Keywords


ATT, Hypopigmentation, Cutaneous adverse drug reaction

Full Text:

PDF

References


Tandon RK, Garg PK. Antituberculosis treatment induced hepatotoxicity. In: Sharma SK, Mohan A, editors. Tuberculosis. New Delhi: Jaypee Brothers; 2004: 500.

Bhargava A. Mismanagement of tuberculosis in India: causes, consequences and the way forward. Hypothesis. 2011;9(1):e7.1-1.

Tan WC, Ong CK, Lo Kang SC, Razak MA. Two years review of cutaneous adverse drug reaction from first line anti-tuberculous drugs. Med J Malaysia. 2007;62:143-6.

Brunton LL, Chabner BA, Knollmann BC. Goodman and Gillman's Pharmacological Basis of Therapeutics. 12th Edition. China: Mc Graw-Hill Companies; 2011: 1558.